Alert archive / Georgia / Dense Smoke Advisories in 2011
Dense Smoke Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this dense smoke advisory at Jul 7, 2011, 7:37 AM EDT for 12 counties in Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2011, 7:37 AM EDT (11:37 UTC)
- Expired
- Jul 7, 2011, 10:23 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237 WWUS72 KTAE 071137 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 737 AM EDT THU JUL 7 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON FOR SOUTH CENTRAL GEORGIA... GAZ127>131-146>148-158>161-071700- /O.NEW.KTAE.SM.Y.0002.110707T1137Z-110707T1700Z/ WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-THOMAS- BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...MOULTRIE...ADEL...SPARKS...NASHVILLE... THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 737 AM EDT THU JUL 7 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE SMOKE ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. * VISIBILITY...BETWEEN ONE AND THREE MILES. * IMPACTS...SMOKE FROM AN ONGOING FIRE ACROSS SOUTHERN WARE COUNTY GEORGIA HAS DRIFTED WESTWARD INTO SOUTH CENTRAL GEORGIA THIS MORNING. THIS SMOKE HAS REDUCED VISIBILITIES TO AROUND ONE MILE. VISIBILITIES WILL GRADUALLY IMPROVE BY THE AFTERNOON HOURS AS INCREASED WINDS BEGIN TO BETTER DISPERSE THE SMOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE SMOKE ADVISORY MEANS SMOKE FROM ONGOING FIRES WILL RESULT IN LOWER VISIBILITIES. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. THOSE WITH RESPIRATORY CONDITIONS OR SENSITIVITY TO SMOKE SHOULD LIMIT THEIR TIME OUTDOORS REMAINING INSIDE WITH AIR CONDITIONING AS MUCH AS POSSIBLE. && $$ 38-GODSEY
1 follow-up statement
861 WWUS72 KTAE 071423 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1023 AM EDT THU JUL 7 2011 ...DENSE SMOKE ADVISORY FOR SOUTH CENTRAL GEORGIA HAS BEEN CANCELLED... GAZ127>131-146>148-158>161-071530- /O.CAN.KTAE.SM.Y.0002.000000T0000Z-110707T1700Z/ WORTH-TURNER-TIFT-BEN HILL-IRWIN-COLQUITT-COOK-BERRIEN-THOMAS- BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...MOULTRIE...ADEL...SPARKS...NASHVILLE... THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 1023 AM EDT THU JUL 7 2011 ...DENSE SMOKE ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE DENSE SMOKE ADVISORY. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this dense smoke advisory went out at Jul 7, 5:21 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 5:21 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EDT THU JUL 6 2011 .SYNOPSIS... LATEST OBS SHOW VALDOSTA DOWN TO 2/1/2 MILES IN LIKELY SMOKE FROM FIRES TO SE. OTHERWISE...THE RADAR WAS QUIET OVERNIGHT. AT 3 AM EDT...CLEAR SKIES ACROSS REGION. TEMPS RANGED FROM LOW 70S NRN TIER COUNTIES TO UPPER 70S AT COAST. WINDS WERE CALM TO LIGHT AND VARIABLE. AT UPPER LEVELS... THE LARGE SCALE LONGWAVE PATTERN IS RATHER BROAD WITH NRN STREAM FLOW TRAPPED WELL TO OUR NORTH ALONG THE U.S/CANADIAN BORDER. MAIN U.S. FEATURES CONTINUE TO BE TROUGH OVER EXTREME ERN PAC... DOMINANT UPPER RIDGE CENTER EXTENDING FROM THE SRN ROCKIES TO THE CENTRAL AND SOUTHERN PLAINS...BROAD TROUGHING ACROSS THE GREAT LAKES/NE STATES AND WEAK RIDGING OVER EXTREME WRN ATLC. A WEAKNESS EXTENDS SWD FROM ERN TROUGH TO OVER THE SE STATES AND CONNECTS TO A WELL-DEFINED UPPER LOW SPINNING SOUTH OF THE LA COAST. UPPER LEVEL FLOW BETWEEN THIS LOW...AND ATLC RIDGING EAST OF FLORIDA IS SENDING A PLUME OF MOISTURE NORTHWARD FROM THE WRN CARIBBEAN TO OVER THE CNTRL/SRN FL PENINSULA OR MAINLY EAST OF OUR AREA. CONVERSELY... WITH THE LOCAL AREA BEING ON THE NE PERIPHERY OF THE LOW... RELATIVELY DRIER AIR DOMINATES THAT HAS LED TO A SUPPRESSION OF CONVECTION OVERNIGHT...SEEN IN RECENT DAYS. DURING THE NEXT 12-24 HRS...THE LARGE HIGH PRESSURE SYSTEM WILL REMAIN ANCHORED ACROSS THE SW/S CNTRL PORTIONS OF THE COUNTRY. ERN TROUGH WILL GRADUALLY AMPLIFY OVER THE GREAT LAKES/OH/TN VALLEYS. FOR THE REST OF THE SHORT TERM...UPPER LOW OVER THE CNTRL GULF WILL RETROGRADE SLOWLY TOWARD THE NW GULF AND THEN WWD INTO TX WHILE ERN TROUGH MOVES TOWARDS EAST COAST LOCALLY LEADING TO AN INCREASING DIVERGENT FLOW ALOFT. THE COMBINATION OF UPPER TROUGH OVER ERN STATES FRI THEN TO OFF EAST COAST ON SAT...AND THE UPPER LOW OVER THE CNTRL GULF FRI THEN W/CNTRL GULF ON SAT WILL SERVE TO PULL INCREASINGLY DEEP LAYER TROPICAL MOISTURE PLUME NWWD ACROSS THE WRN FL PENINSULA AND PANHANDLE. THIS WILL LEAD TO INCREASING POPS FROM SE-NW OVER OUR AREA. HOWEVER...WITH LACK OF SHORTWAVE ACTIVITY ROUNDING THE BASE OF THE TROUGH TODAY AND PLUME STILL EAST OF CWA...THE MORE NOTICEABLE INCREASE IN POP WILL BE DELAYED UNTIL FRI. AT THAT TIME EXPECT AN INCREASE IN IMPULSES RIDING DOWN AMPLIFYING TROUGH. ALL THIS REFLECTED IN MODEL SOUNDINGS. I..E GFS TAE REMAINS AROUND 2 INCH PWAT AND STEERING FLOW REMAINS WEAK THRU SHORT TERM SO LOCALLY HEAVY RAIN A GOOD BET WHILE MOIST PROFILES DO NOT FAVOR SEVERE WEATHER THREAT. STILL...A FEW STRONG TSTMS ARE POSSIBLE EACH DAY WITH GUSTY WINDS AND FREQUENT LIGHTNING. IT IS ALSO WORTH NOTING THAT THIS FEATURE IS ONLY LOCATED IN THE UPPER LEVELS THEREFORE IT IS NOT A TROPICAL THREAT. AT LOWER LEVELS... WEAK PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE SE REGION...WITH THE SUBTROPICAL RIDGE AXIS LYING ACROSS CAROLINAS SWWD TO JUST N OF THE FORECAST AREA IN A TYPICAL SUMMER CONFIGURATION. A WEAK LEE SIDE TROUGH EXTENDS FROM VA SWWD ACROSS CNTRL AL/GA. LOOKING AT THE TROPICS...A WAVE IS NOTED OVER THE SE GULF/SE FL COAST. MODELS DIFFER ON SOLUTIONS. WILL CONTINUE TO LEAN TOWARDS GFS THAT BRINGS THE WAVE NWWD...WITH PERHAPS A WEAK LOW CENTER CLOSING OFF OVER THE N CENTRAL GULF FRI NIGHT THEN WAVE EXPECTED TO SHEAR AND WEAKEN ON SAT OFF GA CST AS IT MERGES WITH UPPER TROUGH DOWN THE EAST COAST. THIS COULD SPREAD DECENT RAINFALL OVER LOCAL REGION... AND ESPECIALLY ERN COUNTIES. PREFER SLOWER AND WEAKER GFS SOLUTION DUE TO THE HOSTILE ENVIRONMENT FOR DEVELOPMENT THAT WILL BE FOUND E OF THE SLOWLY RETREATING UPPER LOW. NHC NOTED THAT THERE IS ONLY A 10 PERCENT CHANCE THAT THIS SYSTEM BECOMES A TROPICAL CYCLONE DURING THE NEXT 48 HOURS. && .SHORT TERM...TODAY THROUGH SATURDAY TODAY...LATEST MODEL RUNS OF THE SMOKE PLUME FROM THE HONEY PRAIRIE WILDFIRE AND LATEST OBS SUGGEST THAT SOME SMOKE WILL GENERALLY MOVE NORTHWEST THIS MORNING...THEN TOWARD THE WEST THIS AFTERNOON SO MAY PERSIST OVER OUR FAR NE GA THEN MORE SE COUNTIES LATER TODAY. OTHERWISE...30% AFTN POPS. HIGHS FROM NEAR 90 COAST TO MID 90S NORTH. TONIGHT...MAINLY 30% CHANCE OF EVE POPS. LOWS FROM LOW 70S NORTH TO MID 70S COAST. FRIDAY...40-60% SW-NE POP GRADIENT DAYTIME...30-405 POPS AT NIGHT. HIGHS FROM NEAR 90 COAST TO MID 90S NORTH. LOWS FROM LOW 70S COAST TO MID 70S INLAND. SATURDAY...40-50% W-E POP GRADIENT. HIGHS FROM NEAR 90 COAST TO MID 90S INLAND. WITH ADDED MOISTURE...HEAT INDICES TOP OUT AT 105 TO 107 DEGREES AND NEEDS TO BE MONITORED FOR A POSSIBLE ADVISORY. && .LONG TERM... (SUNDAY THROUGH NEXT THURSDAY) BOTH THE 07/00Z GFS AND 06/12Z EURO CONTINUE TO BE IN REASONABLE AGREEMENT ON THE LARGE SCALE PATTERN DURING THE EXTENDED PERIOD. BOTH MODELS HAVE AN UPPER LEVEL RIDGE CENTERED OVER THE LOWER MS VALLEY AS THE MAIN SYNOPTIC FEATURE THROUGH THE PERIOD. AT THE SURFACE...WEAK SOUTHERLY FLOW WILL CONTINUE TO BRING AN INFLUX OF MOISTURE INTO THE AREA...AND THIS COMBINED WITH THE TYPICAL SUMMERTIME SEA BREEZE WILL BRING A NEAR NORMAL CHANCE OF DAILY AFTERNOON CONVECTION EACH DAY (40-50 PERCENT). TEMPERATURES ARE EXPECTED TO AVERAGE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .MARINE...TODAY THROUGH MON. FAVORING GFS SOLUTION...WINDS SHOULD REMAIN TYPICALLY LOW WITH PEAK WINDS COMING EACH AFTERNOON IN THE SEA BREEZE. OBVIOUSLY IF THE ABOVE TROPICAL FEATURE DEVELOPS CLOSER TO THE MORE AGGRESSIVE NAM SOLUTION...WINDS WILL NEED TO BE ADJUSTED UPWARD. && .AVIATION... PREVAILING VFR CONDITIONS ARE EXPECTED AT ALL OF THE TERMINALS WITH JUST BRIEF PERIODS OF MVFR VIS POSSIBLE AT KVLD TOWARDS SUNRISE. FOR THIS AFTERNOON...HIGH RESOLUTION GUIDANCE INDICATES SCATTERED THUNDERSTORMS DURING THE MID AFTERNOON HOURS THROUGH THE EARLY EVENING HOURS SO WILL INCLUDE A VCTS GROUP AT THE TERMINALS FOR THAT TIME. && .FIRE WEATHER... THE RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS FOR THE NEXT SEVERAL DAYS WITH A DAILY CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 96 73 95 74 95 / 30 30 50 30 40 PANAMA CITY 90 76 89 76 89 / 20 20 30 30 40 DOTHAN 97 74 96 74 96 / 30 30 50 40 40 ALBANY 97 74 96 74 97 / 30 20 50 40 40 VALDOSTA 96 73 95 73 95 / 30 30 60 40 50 CROSS CITY 94 73 92 74 93 / 40 30 50 40 50 APALACHICOLA 90 77 88 76 89 / 20 20 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK/DVD
Hazardous weather outlook, Jul 7, 4:09 AM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 AM EDT THU JUL 7 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-080815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 409 AM EDT THU JUL 7 2011 /309 AM CDT THU JUL 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY SMOKE REMAINS POSSIBLE PAST SUNRISE FOR THE NORTHEAST GEORGIA COUNTIES...ESPECIALLY BERRIEN...IRWIN...AND BEN HILL COUNTIES. OTHERWISE...A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE. STRONG TO SEVERE STORMS ARE UNLIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOCAL ATMOSPHERE WILL BECOME MORE FAVORABLE FOR SHOWERS AND STORMS...FROM SOUTHEAST TO NORTHWEST INTO THE WEEKEND AS DEEPER LAYER MOISTURE ADVECTS IN OVER THE LOCAL AREA. FOR MONDAY THROUGH WEDNESDAY EXPECT A GOOD CHANCE OF MAINLY SEA BREEZE STORMS. HOWEVER...NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
Nearby
Dense Smoke Advisories in Georgia, 2011Every dense smoke advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.